MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX FX15; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX FX15; OXYGENATOR, CARDIOPULMONARY BYPASS
Catalog Number CX*FX15RW40
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.Health professional-requested, not provided.Occupation-requested, not provided.Pma/510(k)- k130520.The actual sample was received for evaluation.Visual inspection of the actual sample upon receipt did not find any anomaly including a break in the appearance.Visual inspection of the venous filter, which had been pointed out from the customer, found that it was flexed; however, no break or no other anomaly was observed in it.From this, it was likely to have no functional problem.A review of the device history record and product release decision control sheet of the involved product code/lot number combination was conducted with no findings.Based on the provided information and investigation results, there is no definitive evidence that this event was related to a device defect or malfunction.The investigation results verified the returned sample was of the normal product.The exact cause of the reported event cannot be definitively determined based on the available information.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Event or Problem Description
The user facility reported that during set-up of the involved capiox device, they noticed the long filter inside the reservoir was crumpled and was not as usual, which is normally straight.The perfusionist decided to change the oxygenator before they primed it, as they are worried it may have caused unwanted turbulence during usage.There was no patient involved and the affected.The actual sample was changed out, and the event occurred pre-treatment.

Brand Name
CAPIOX FX15
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
MDR Report Key9488371
Report Number9681834-2019-00214
Device Sequence Number16496456
Product Code DTZ
UDI-Device Identifier04987350701121
UDI-Public04987350701121
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K071494
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Catalogue NumberCX*FX15RW40
Device Lot Number190129K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2019
Initial Report FDA Received Date12/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1